Your Health. Your Family. Your Choice.
Administered by: Other Purchased by: ?
Life Threatening? No
Write-up: Severe sensory dysphasia; nonspecific involuntary movements; Psychomotor agitation; confusional syndrome; low-grade fever; urinary tract infection; Complex focal seizures of de novo repetition; This is a spontaneous report a contactable physician downloaded from the Regulatory Atuhority-WEB [regulatory authority ES-AEMPS-757640]. An 86-year-old female patient received bnt162b2 (COMIRNATY, lot #: EJ6796), intramuscular on 05Jan2021 at 0.3 mL, single for COVID-19 vaccination. Medical history included depression, dyslipidaemia, obesity, hypertension arterial, hepatic steatosis, covid-19 from Nov2020 and ongoing, vitamin d deficiency, heart disease with pacemaker and dependency situation with stay in nursing home due to motor limitations and possible concomitant cognitive impairment, and stroke. Concomitant medications included amlodipine besilate (AMLODIPIN), tapentadol, quetiapine (QUETIAPINA), paroxetine (PAROXETINA), atorvastatin (ATORVASTATINA), pregabalin (LYRICA). The patient experienced psychomotor agitation, focal seizures, confusion state all on 10Jan2021. Patient was admitted to the hospital to study a language disorder with confusion and psychomotor agitation, nonspecific involuntary movements (initially attributed to a possible urinary tract infection with low-grade fever). Simple head CT on admission without relevant findings and diffuse slow EEG without seizure activity. In addition, lumbar puncture was performed with normal CSF and MRI results in which no structural injury was seen. During the stay in the neurology ward, patient was with confusional syndrome. Attempts were made to control in a medicinal way without success. Due to a low level of consciousness, the patient requires NGS for correct feeding, but due to agitation, it was not possible to achieve positioning despite several attempts. The family was informed at all times of the poor prognosis and ultimately it was decided to favor comfort measures. On 19Jan2021, two other EEGs were performed in which epileptiform activity was appreciated (they do not speak of Status Epilepticus). Patient died on 24Jan2021 at 10:13. Diagnostic assessment: Complex focal seizures of de novo repetition. Severe sensory dysphasia and residual psychomotor agitation (complex focal status vs postcritical focality). Associated previous cognitive impairment and urinary tract infection. The patient underwent lab tests and procedures which also included SARS-CoV-2 IgG antibody test, COVID-19 antibody test and COVID-19 PCR test all with positive result, and SARS-CoV-2 IgM antibody test with negative result on 09Jan2021. Outcome of events psychomotor agitation, confusional syndrome and focal seizures was fatal, and outcome of other events was unknown. An autopsy was not performed. Causality assessment by the neurologist: Older patient with seizures and previous vaccination, although she had a brain injury (previous stroke) that can explain them. No follow-up attempts possible. No further information expected.; Reported Cause(s) of Death: Complex focal seizures of de novo repetition; confusional syndrome; psychomotor agitation
Copyright © 2021 National Vaccine Information Center. All rights reserved.
21525 Ridgetop Circle, Suite 100, Sterling, VA 20166